MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Reaction (1733); Unspecified Infection (1930); Discomfort (2330); Difficulty Chewing (2670)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00011, 0001032347-2020-00012, 0001032347-2020-00013.Medical products: tmj system left narrow mandibular component, part# 01-6551, lot# 773660, tmj system left fossa component, small, part# 24-6563, lot# 087910a, 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unk, tmj system cross drive fossa screw, part# 99-6577, lot# unk.Occupation: patient.
 
Event or Problem Description
It was reported the patient experienced skin issues, infections, discomfort and trouble eating.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h6 patient code h10 additional narratives/data.
 
Event or Problem Description
It was reported the patient is seeing an infectious disease specialist to address recurrent infections.The patient reported her surgeon diagnosed an auto-immune response that involves brain lesions, demyelinations and outbreaks of shingles and he recommended a revision with titanium implants.In following up with the surgeon, he reported that the patient issues were not localized to the joint, multi-symptom in nature and unlikely to be caused by the implants.The surgeon said a revision with titanium implants was the only avenue left if the patient insisted the implants were responsible for her symptoms, but the surgeon did not recommend a revision and one is not planned at this time.Furthermore, the surgeon reported the patient bite and joint function is good.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, or pictures were provided.The patient reported having skin issues, infections, discomfort, trouble eating, and pain.The patient saw an infectious disease specialist, who prescribed antibiotics.The surgeon said she is having an auto immune response which includes brain lesions, demyelination, and outbreaks of shingles.The chief resident at the hospital reported there is no revision planned at this time and they are unsure if the patient's symptoms are being cause by the tmj implants.There were no issues seen with the x-rays and the patient has good bite and function.The non-conformance database was reviewed for the mandible component and no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain, (b)(4), which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding infection, (b)(4), which is no greater than the occurrence listed in the afmea.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9546552
Report Number0001032347-2020-00010
Device Sequence Number2408115
Product Code LZD
UDI-Device Identifier00841036060428
UDI-Public00841036060428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2014
Device Model NumberN/A
Device Catalogue Number01-6551
Device Lot Number773660
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/07/2020
05/26/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/03/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;